Alert archive / Florida / River Flood Warnings in 2009

River Flood Warning 61, NWS Mobile, AL

May 25, 2009Okaloosa County, Florida

NWS Mobile, AL issued this river flood warning at May 25, 2009, 8:33 AM CDT for Okaloosa County, Florida. It took effect at May 25, 2009, 9:14 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 25, 2009, 8:33 AM CDT (13:33 UTC)
In effect from
May 25, 2009, 9:14 PM CDT
Expired
May 26, 2009, 9:09 AM CDT
In force
12 hr
Issued by
NWS Mobile, AL
Flood severity
Minor

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 8.13 ft at May 25, 2009, 6:00 PM CDT.

actionminormoderate68101205/2505/2605/27
Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMOB 251333
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
833 AM CDT MON MAY 25 2009



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN FLORIDA... 

  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY.

.HEAVY RAINFALL AS FALLEN OVER THE AREA DURING THE PAST 24 HOURS AND MORE RAIN IS EXPECTED
TO OCCUR TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC091-261333-
/O.NEW.KMOB.FL.W.0061.090526T0600Z-090527T0000Z/
/CRVF1.1.ER.090526T0600Z.090526T0600Z.090526T1800Z.NO/
833 AM CDT MON MAY 25 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SHOAL RIVER NEAR CRESTVIEW
* FROM LATE TONIGHT UNTIL TUESDAY EVENING
* AT 8AM MONDAY THE STAGE WAS...7.8 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO 
  RISE TO NEAR 8.0 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* AT 8.0 FEET...SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR.

$$
2 follow-up statements
000 
WGUS84 KMOB 260218
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
918 PM CDT MON MAY 25 2009
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
MISSISSIPPI...
 
  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC091-270218-
/O.EXT.KMOB.FL.W.0061.090526T0214Z-090528T0000Z/
/CRVF1.1.ER.090525T2300Z.090526T1200Z.090527T1800Z.NO/
918 PM CDT MON MAY 25 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR THE SHOAL RIVER NEAR CRESTVIEW
* FROM AFTER MIDNIGHT TONIGHT UNTIL WEDNESDAY AFTERNOON
* AT 9PM MONDAY THE STAGE WAS 7.9 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO 
  RISE TO NEAR 8.1 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY WEDNESDAY AFTERNOON.
* AT 8.0 FEET, SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR.  

$$

MSC039-041-153-270218-
/O.EXT.KMOB.FL.W.0060.090526T0214Z-090529T0600Z/
/LEKM6.1.ER.090525T2200Z.090527T0600Z.090529T0000Z.NO/
918 PM CDT MON MAY 25 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY NIGHT...THE FLOOD WARNING 
CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE
* UNTIL LATE THURSDAY NIGHT 
* AT 8PM MONDAY THE STAGE WAS 20.3 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20 FEET
* THE RIVER WILL CONTINUE RISING TO NEAR 22 FEET BY EARLY WEDNESDAY MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY NIGHT.
* AT 20 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.  

$$
000 
WGUS84 KMOB 261409
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
909 AM CDT TUE MAY 26 2009
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC091-261439-
/O.CAN.KMOB.FL.W.0061.000000T0000Z-090528T0000Z/
/CRVF1.1.ER.090525T2300Z.090525T2300Z.090525T2300Z.NO/
909 AM CDT TUE MAY 26 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SHOAL RIVER NEAR CRESTVIEW
* AT 8AM TUESDAY THE STAGE WAS 7.8 FEET 
* FLOOD STAGE IS 8.0 FEET

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 25, 4:00 AM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, May 25, 4:00 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CDT MON MAY 25 2009

.SHORT TERM...(TODAY THROUGH TONIGHT)....THE REMAINS OF THE WEEKEND
LOW PRESSURE SYSTEM IS SLOWLY DECAYING OVER ARKANSAS. A WEAK LOW
LEVEL AND MID LEVEL TROUGH EXTENDS FROM THE LOW SOUTHEAST TOWARD THE
LOCAL AREA AND AS A RESULT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AGAIN TODAY OVER THE AREA. SOME SHOWERS AND THUNDERSTORMS
WERE ALREADY IN PROGRESS AT 2 AM OVER SOUTHEAST AND JUST GETTING
STARTED OVER THE ALABAMA COASTAL WATERS. EXPECT THESE TO CONTINUE TO
DEVELOP AND MOVE NORTH...PRODUCING SOME BRIEF LOCALLY HEAVY RAIN
UNTIL SUNRISE. THESE SHOULD DIMINISH A BIT THEN REDEVELOP AS THE
MORNING HEATS UP. SHOULD BE A GOOD DEAL OF CONVECTION AROUND TODAY
WITH THE REMAINS OF THE TROUGH AND PRECIPITABLE WATER VALUES BETWEEN
1.5 AND 2 INCHES ACROSS THE AREA. CONVECTION EXPECTED TO DIMINISH BY
EARLY EVENING WITH ISOLATED SHOWERS AROUND TILL MIDNIGHT. SHOULD BE
SOME MORE EARLY MORNING COASTAL SHOWERS AGAIN LATE TONIGHT. /11

.LONG TERM...(TUESDAY THROUGH SUNDAY)...TROUGH AXIS FROM THE LOW
WILL LINGER ACROSS THE REGION INTO TUESDAY ALLOWING FOR ANOTHER DAY
OF NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS BEFORE THE LOW
FINALLY BECOMES ABSORBED BY THE WESTERLIES. A LONG WAVE TROUGH WILL
DEVELOP ACROSS THE EASTERN STATES ON THURSDAY WHICH WILL SEND A COLD
FRONT ACROSS THE AREA THURSDAY AFTERNOON AND EVENING. THIS WILL PUSH
THE TROPICAL AIRMASS OUT OF THE AREA AND DROP RAIN CHANCES TO NEAR
ZERO FOR THE WEEKEND. TEMPERATURES WILL WARM TO NEAR NORMAL BY THE
MIDDLE OF THE WEEK AND REMAIN THERE IN THE WAKE OF THE FRONT WHICH
WILL ACT TO PRIMARILY LOWER HUMIDITY LEVELS FOR THE WEEKEND. /13

&&

.AVIATION...25/12Z...SOME PATCHES OF IFR...A FEW OF LIFR DUE TO CIGS
AROUND IN THE WEE HOURS BEFORE SUNRISE. THESE WERE MOSTLY OVER THE
EASTERN HALF...THE WESTERN SECTIONS HAD ENOUGH SCATTERED SHOWERS AND
THUNDERSTORMS TO PREVENT LOW CEILINGS AND POOR VISIBILITY EXCEPT
BRIEF IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS. EXPECT MVFR BY
MID MORNING MOST OF THE AREA BUT NUMEROUS SHOWERS AND THUNDERSTORMS
DEVELOPING LATER IN THE MORNING WILL PRODUCE SOME BRIEF IFR
CONDITIONS...OTHERWISE MVFR MOST PLACES UNTIL LATE AFTERNOON...EARLY
EVENING. THE COASTAL STRIPS WILL BE THE FIRST TO IMPROVE AS THE
CONVECTIONS MOVES INLAND DURING THE AFTERNOON. /11

&&

.MARINE...WINDS OVER THE MARINE AREA GENERALLY 15 KNOTS OR LESS
THROUGH THE FORECAST PERIOD. SOUTHERLY WINDS TODAY WILL SLOWLY
BECOME SOUTHWEST THEN POSSIBLY WESTERLY AS A SURFACE RIDGE TRIES TO
BUILD WEST ACROSS THE CENTRAL GULF. BY WEDNESDAY NIGHT...THURSDAY
MORNING A WEAK SURFACE TROUGH WILL EDGE DOWN FROM THE NORTHEAST AND
INCREASE THE SOUTHWEST WINDS JUST A BIT...BUT STILL AROUND 15 KNOTS.
WINDS FORECAST TO BECOME NORTHERLY FOR A BRIEF SPELL FRIDAY INTO
SATURDAY AS A LOW APPARENTLY DEVELOPS ON THE FRONTAL TROUGH AND
MOVES OFF TO THE NORTHEAST.  EXPECT SOME GENERALLY LATE NIGHT AND
EARLY MORNING MARINE CONVECTION THE REMAINDER OF THE WEEK. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      83  69  83  68 /  70  30  70  20
PENSACOLA   81  70  83  71 /  60  30  70  30
DESTIN      81  71  81  72 /  60  30  70  30
EVERGREEN   83  67  84  66 /  70  30  80  30
WAYNESBORO  83  67  84  67 /  70  40  60  30
CAMDEN      83  67  83  66 /  70  30  80  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

11.DF
13.JC
Hazardous weather outlook, May 25, 6:00 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT MON MAY 25 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-261100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT MON MAY 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE
...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATER TODAY. THE MAIN THREAT...OTHER THAN LIGHTNING...WILL
BE LOCALLY HEAVY RAINFALL THAT COULD CREATE SOME MINOR URBAN AND
SMALL STREAM FLOODING.

THERE IS A MODERATE RISK OF RIP CURRENTS IN THE SURF ZONE ALONG AREA
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED TO NUMEROUS...MOSTLY DAY TIME SHOWERS AND THUNDERSTORMS
WILL DEVELOP AGAIN TUESDAY.  THE REMAINDER OF THE WEEK WILL FEATURE
SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS. THE MOST SIGNIFICANT RISK FROM THUNDERSTORMS WILL BE
LIGHTNING STRIKES

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE
WEATHER IS NOT EXPECTED.

Nearby

River Flood Warnings in Florida, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.